Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2025

Flash Flood Warning 90, NWS JSJ

October 18, 2025

NWS JSJ issued this flash flood warning at Oct 18, 2025, 3:42 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2025, 3:42 AM CDT (08:42 UTC)
Expired
Oct 18, 2025, 5:45 AM CDT
In force
2 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

The radar

The San Juan radar (TJUA), 126 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

633 
WGCA52 TJSJ 180842
FFWSJU
VIC030-181045-
/O.NEW.TJSJ.FF.W.0090.251018T0842Z-251018T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
442 AM AST Sat Oct 18 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Saint Thomas in Virgin Islands...

* Until 645 AM AST.

* At 442 AM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 1838 6495 1837 6492 1833 6484 1832 6485
      1832 6483 1831 6485 1832 6488 1831 6488
      1830 6488 1832 6492 1834 6493 1832 6496
      1835 6499 1835 6504

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CVB
1 follow-up statement
331 
WGCA72 TJSJ 181049
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
649 AM AST Sat Oct 18 2025

VIC030-181059-
/O.EXP.TJSJ.FF.W.0090.000000T0000Z-251018T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saint Thomas VI-
649 AM AST Sat Oct 18 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR SAINT THOMAS COUNTY...

Flood waters have receded. The unstable weather pattern continues 
across the islands and we cannot ruled out additional rounds of 
heavy rain later in the day. Please continue to heed remaining road 
closures.

&&

LAT...LON 1838 6495 1837 6492 1833 6484 1832 6485
      1832 6483 1831 6485 1832 6488 1831 6488
      1830 6488 1832 6492 1834 6493 1832 6496
      1835 6499 1835 6504

$$

CAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 17, 3:03 PM CDT, 12 hours 39 minutes earlier. Its key messages:

  • * For Puerto Rico, there is a limited to elevated flood threat, due to afternoon thunderstorms throughout the weekend. * For the U.S. Virgin Islands, a limited flooding risk and lightning activity this evening. * Hazardous marine and coastal conditions due to dangerous breaking waves and life-threatening rip currents from late Saturday night onward for the north-facing beaches of PR and the USVI.
Area forecast discussion, Oct 17, 3:03 PM CDT, 12 hours 39 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
403 PM AST Fri Oct 17 2025

...New SHORT TERM, AVIATION, MARINE, BEACH FORECAST...

.KEY MESSAGES...

* For Puerto Rico, there is a limited to elevated flood threat,
  due to afternoon thunderstorms throughout the weekend.

* For the U.S. Virgin Islands, a limited flooding risk and
  lightning activity this evening.

* Hazardous marine and coastal conditions due to dangerous
  breaking waves and life-threatening rip currents from late
  Saturday night onward for the north-facing beaches of PR and the
  USVI.

&&

.SHORT TERM...Tonight through Sunday...
Issued at 400 PM AST Fri Oct 17 2025

A cluster of thunderstorms remained mainly across the coastal
waters of St. Croix early in the morning, then remained between 20
to 40 miles south of st. Croix across the Caribbean Waters and
Anegada Passage. Maximum heat index values were mainly between 100
and 106 degrees fahrenheit across coastal and urban ares of PR
and the USVI. Winds were at 5 to 10 mph from the southwest due to
the proximity of the frontal boundary. Thunderstorms moved across
southwest PR by early afternoon, and the sea breeze then enhanced
the formation of intense thunderstorms across the northern
Atlantic waters of Puerto Rico.

A nearly stationary frontal boundary interacting with deep tropical
moisture will maintain unsettled weather across the northeastern
Caribbean. We cannot ruled out showers and thunderstorms continuing
tonight, mainly over the regional waters, but they may form overland
too. Expect frequent lightning, gusty winds, and heavy rainfall near
thunderstorms activity.

On Saturday, the weakening front and upper trough will keep the
pattern moist and unstable. Southerly winds will favor afternoon
showers and isolated thunderstorms mainly over PR's northern half
with possible localized flooding. Activity may also extend to
Vieques, Culebra, and portions of the U.S. Virgin Islands. Strong
thunderstorms may cause frequent lightning, gusty winds, and heavy
rainfall during the afternoon into the evening.

By Sunday, as ridging builds from the east and winds turn southeasterly,
a gradual drying trend is expected-first across the U.S. Virgin
Islands and eastern Puerto Rico. However, lingering moisture and
daytime heating will still trigger scattered afternoon convection
across northwestern Puerto Rico, where minor flooding may occur.

&&

.LONG TERM...Monday through Thursday...
.From prev discussion issued at 515 AM AST Fri Oct 17 2025

A gradual improvement in weather conditions is expected beginning
late Monday as a drier air mass filters across Puerto Rico and
the U.S. Virgin Islands. Model guidance indicates precipitable
water (PWAT) values decreasing to around or slightly below normal
levels for this time of the year, while mid-level relative
humidity also trends near normal. This drier and more stable air
mass will promote a noticeable reduction in the frequency of
showers and thunderstorm activity across the region. However,
residual low-level moisture, combined with local effects and
daytime heating, will still result in isolated to scattered
afternoon showers, mainly across the interior and western Puerto
Rico each day. Overall, the flooding threat should remain limited
to none through midweek. This weather pattern should continue
through midweek.

By Thursday, model guidance suggests a gradual increase in PW,
relative humidity, and wind speed as a tropical wave or possible
tropical system moves near the local area. This will likely lead
to a return of wetter conditions by the latter part of the
workweek into the weekend. At this time, the National Hurricane
Center forecasts a 10 percent chance of development in the next 48
hours and a 30 percent chance within the next 7 days.

Regardless, residents and visitors are encouraged to continue
monitoring the latest forecasts for any significant changes in
conditions.

&&

.AVIATION...
(18Z TAFS)
Issued at 400 PM AST Fri Oct 17 2025

VFR conditions will prevail today for all TAFs. However, a few TSRA
will develop across the regional waters, and some of them may impact
mainly the vicinity of local terminals. JPS has the best chance to
observe a few TSRA moving inland through 17/22Z. TSRA could also
develop near IST/ISX after 17/22Z. winds will prevail mainly from
the S-SSW at 5-10 kts, becoming calm to light and VRB after
17/23Z.

&&

.MARINE...
Issued at 400 PM AST Fri Oct 17 2025

The nearby stationary boundary will continue to promote shower and
thunderstorm activity across the regional waters and passages
through Saturday. A long period northerly swell, associated to
low pressure system over the northwestern Atlantic waters, is
expected to reach the Atlantic waters and local passages around
late Saturday night or early Sunday morning into the upcoming
workweek. As a result, hazardous marine conditions are anticipated.
Please, continue to monitor the forecast updates over the coming
days.

&&

.BEACH FORECAST...
Issued at 400 PM AST Fri Oct 17 2025

A moderate risk of rip currents will persist across the north and
east facing beaches through Saturday evening. Then, a long period
northerly swell will gradually increase form late Saturday morning
into early Sunday morning, reaching its making values around
Sunday afternoon. This swell will create dangerous breaking waves
and life-threatening rip currents along the west, north, and
eastern beaches of the islands from Sunday into early next week.

High surf conditions and minor coastal flooding are likely by
Sunday, and will possibly extend into the early part of next week.
Overall, dangerous swimming conditions, minor beach erosion, and
life-threatening rip currents are expected from this weekend into
early next week.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...CAM
LONG TERM....MMC
Hazardous weather outlook, Oct 17, 4:16 AM CDT, 23 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
516 AM AST Fri Oct 17 2025

AMZ711>745-PRZ001>013-180930-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
516 AM AST Fri Oct 17 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms, particularly across central
to northern and northeastern sections of Puerto Rico in the
afternoon, but lingering into the evening hours. Stay alert and be
prepared to take shelter if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes, particularly across areas experiencing
lightning impacts. There is a low chance of isolated flash
floods. Elsewhere, plan for water ponding on roads and in poorly
drained areas.

.Excessive Heat...This level of heat affects primarily those
individuals extremely sensitive to heat, especially when outdoors
without effective cooling and/or adequate hydration. These
conditions are most likely across urban and coastal areas.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across northern and eastern Puerto Rico
and Culebra. Isolated stronger rip currents may occur elsewhere,
especially near piers, jetties, and channels.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Daily afternoon thunderstorms will bring limited to elevated
flooding and lightning risks, focusing over northern Puerto Rico
tomorrow Saturday before shifting back toward northwestern
sections Sunday onwards. A frontal boundary and pre-frontal
trough will enhance moisture, instability, and weak steering flow,
allowing storms to persist longer and increase impacts through
the weekend. Heat hazards will remain limited to elevated through
the weekend, although gradually diminishing. A moderate rip
current risk continues along northern beaches, but incoming long-
period swells late in the weekend will create hazardous to life-
threatening surf and rip currents, while strengthening winds may
further deteriorate marine conditions and pose coastal wind
hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

AMZ716-726-VIZ001-002-180930-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
516 AM AST Fri Oct 17 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms. Stay alert and be prepared
to take shelter if storms develop.

.Excessive Rainfall...Ponding of water in roads and poorly
drained areas. There is a low chance of localized urban and small
streams flooding.

.Excessive Heat...This level of heat affects primarily those
individuals extremely sensitive to heat, especially when outdoors
without effective cooling and/or adequate hydration. These
conditions are most likely across urban areas.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone. Isolated stronger rip currents may occur elsewhere,
especially near piers, jetties, and channels.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A frontal boundary and pre-frontal trough will enhance moisture,
instability, and weak steering flow, allowing storms to persist
longer and increase impacts through the weekend. Heat hazards will
remain limited to elevated through the weekend, although
gradually diminishing. A moderate rip current risk continues along
northern beaches, but incoming long- period swells late in the
weekend will create hazardous to life- threatening surf and rip
currents, while strengthening winds may further deteriorate marine
conditions and pose coastal wind hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

In the hours before

Special weather statement, Oct 18, 3:28 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service San Juan PR
428 AM AST Sat Oct 18 2025

VIZ001-180900-
St.Thomas...St. John.. and Adjacent Islands VI-
428 AM AST Sat Oct 18 2025

...A STRONG THUNDERSTORM WILL IMPACTING SAINT THOMAS THROUGH 500 AM
AST...

At 427 AM AST, Doppler radar was tracking a strong thunderstorm 8
miles north of Charlotte Amalie, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Juan.

&&

LAT...LON 1836 6485 1834 6486 1837 6480 1833 6485
      1830 6482 1832 6487 1828 6489 1831 6489
      1834 6493 1833 6493 1830 6500 1834 6497
      1836 6505 1836 6499 1840 6497 1837 6497
TIME...MOT...LOC 0827Z 226DEG 30KT 1847 6493

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CVB

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 2:49 AM CDTRip Current StatementJSJ5 days
Oct 18, 3:38 AM CDTAreal Flood AdvisoryJSJ4 min
Oct 18, 5:51 AM CDTAreal Flood AdvisoryJSJ114 min
Oct 18, 3:24 PM CDTHigh Surf AdvisoryJSJ3 days

Nearby

Flash Flood Warnings in U.S. Virgin Islands, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.